MAUDE Adverse Event Report: COOK IRELAND LTD. ECHO TIP ULTRA EBUS NEEDLE; BIOPSY NEEDLE

COOK IRELAND LTD. ECHO TIP ULTRA EBUS NEEDLE; BIOPSY NEEDLE
Model Number G52011
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient was having an ebus procedure done in the operating room under general anesthesia, intubated.Several passes had been done on the same lymph node using the ebus needle.With the last pass using this needle, removal of the needle through the scope met much resistance.Assisting rt withdrew the needle and upon examination it appeared that part of the needle had broken off.Physician used the bronchoscope to examine all areas that are visible using the scope and no needle was observed.Procedure was continued using another needle and other instruments including fluoroscopy.Physician had the tech do a full fluoro scan of the lungs and no needle was observed.There was no bleeding upon completion of the procedure.After extubation and while in recovery, the patient was coughing up blood tinged sputum.Pacu rn noted a metal object on his lip.Pulmonologist and anesthesia aware.Repeat cxr completed- no needle noted.Fair level of confidence that remainder of needle was coughed out.Fda safety report id # (b)(4).

Brand Name
ECHO TIP ULTRA EBUS NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD.
MDR Report Key13966173
Report NumberMW5108643
Device Sequence Number4271364
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)241202(10)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Device Lot NumberC1892766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBUS BRONCHOSCOPE (MODEL: BF-UC180F)
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite